Accidental contact to boric acid can result to poisoning. It is important to note that boric acid is a toxin that widely used in antiseptics, pesticides and other substances. Immediate medical care is necessary for individuals with symptoms of boric acid poisoning to lessen the risk for deadly medical complications.
It is important to note that diarrhea causes immediate, recurring bowel movements with watery stools. If the individual has diarrhea due to the toxin, abdominal pain or bloating might also be present.
Continuous diarrhea might result to dehydration due to the elimination of large amounts of fluid. Individuals who become dehydrated due to long-lasting diarrhea might have fatigue, increased thirst, dizziness, dry mouth, headache or even loss of consciousness.
If poisoning is suspected, the individual might have irritated, reddened patches of skin all over the body. A severe reaction such as blistering or peeling might also occur. The affected areas might become sensitive to touch or tender.
One of the initial signs linked with the poisoning is vomiting a bluish-green substance. An individual who vomits might initially feel nauseous and have abdominal discomfort or reduced appetite.
The muscle spasms might arise as a sign of poisoning. The individual will notice that the muscles in the arms, hands, feet or legs twitch, shake or contract involuntarily. Severe spasms such as convulsions or seizures might also occur and even result to loss of consciousness.
Fever or drowsiness
The elevated blood levels of boric acid after exposure might trigger a fever along with facial flushing, headache, chills or sweating. Some individuals might also have increased drowsiness.
In most cases, the excessive fatigue might make it hard for the individual to stay alert or attentive during daily activities.
Quick Note / Disclaimer
The material posted on this page on boric acid poisoning is for learning and educational purposes only. To learn to recognize and manage this form of poisoning, register for a first aid and CPR course with Toronto First Aid.